MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported picc wasn't working so nurse removed it and saw one of the pigtails were stretched out longer than the other.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of an elongated extension leg was confirmed, but the root cause could not be determined.The product returned for evaluation was one 5fr dl powerpicc catheter.A gross visual inspection of the returned sample found that the extension tubing of the purple lumen was visibly elongated and narrower than the red lumen's extension tubing.Microscopic inspection of the damaged extension leg found that the distal end of the extension tubing was bowed and had a dull appearance.The features observed throughout the purple lumen extension leg indicated that tensile stress had developed and, thus far, the features were characteristic of over-pressurization.The unit was leak tested by flushing with water using a 12ml luer lok syringe.During testing a leak was observed originating at the junction between the extension tubing and molded joint in the purple lumen.The molded joint was cut open for further inspection.After dissection, an arc shaped tear was found on the purple lumen extension tubing inside the molded joint.The location and shape of the tear were inconsistent with over-pressurization failures, suggesting that additional unidentified factors may have contributed to the reported event.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
Additional information: the impact was we had to replace the picc because we were unsure of the integrity of the product.

Brand Name
POWERPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky sparks
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23996367
Report Number3006260740-2025-10309
Device Sequence Number16079556
Product Code LJS
UDI-Device Identifier00801741034558
UDI-Public(01)00801741034558
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1275108D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer03/30/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown